荆炳义(特聘教授)
荆炳义(特聘教授)
发布时间:2017-03-15 浏览次数:

Bing-Yi JING
Email: majing@ust.hk
Web: http://www.math.ust.hk/∼majing/

 

EDUCATION

• 1993  Ph.D. (Statistics), The University of Sydney, Australia.

• 1989  M.Sc. (Operations Research), The University of Technology, Sydney, Australia.

• 1985  B.Sc. (Pure Mathematics), The University of Lanzhou, P.R.China.

POSTDOC

• 1992–1994      Postdoc under Peter Hall, ANU, Australia.


POSITIONS HELD (current and past)
• 1994–present Assistant/Assoicate/Full Professor, Dept. of Math., HKUST

• 2012–present  Director, The Center for Statistical Science, HKUST

• 2012–2013     Director, Master of Science in Financial Mathematics, HKUST

 

RESEARCH INTERESTS
Statistical Machine Learning;    Data Mining;    Bioinformatics; Financial Econometrics;   
Probability and Statistics

 

HONORS
•  Elected member, International Statistical Institute (ISI), 2006.
• Cheung Kong Chair Professor, Education Ministry of China and Li Ka Shing Foundation, 2010.
• Second Class Award, Research Excellence in Natural Sciences, Ministry of Education of China,
2010.
•  Second Class Award, National Natural Science, 2015.


PROFESSIONAL  SERVICES

• Associate Editor, Canadian Journal of Statistics, 2010-present.
• Associate Editor, Statistics and Its Interface, 2010-present.
• Associate Editor, Journal of Business & Economic Statistics, 2012-present.
• Associate Editor, Science in China, 2012-present.
• Associate Editor, Journal of Data Analysis, 2008-present.

• Board of Directors, the International Chinese Statistical Association (ICSA), 2014-2016.

 

KEY COURSES TAUGHT AT HKUST

Survey Sampling Nonparametric Statistics Advanced Probability Theory Advanced Statistical Inference
Advanced Time Series
Asymptotic Approximations in Statistics Resampling Methods
Asymptotic Statistical Theory Stochastic Calculus
Elements of Statistical Learning

 

SELECTED PUBLICATIONS

1. Jing, B.Y., Li, Z.P., Pan, G.M., Zhou W. (2016). On SURE-type double shrinkage estimation. To
appear in Journal of the American Statistical Association.

2. Guo, J.H., Hu,  J.C.,  Jing,  B.Y.  and  Zhang,  Z.  (2016).  Spline-Lasso  in  high-dimensional
 lin- ear regression. Journal of the American Statistical Association, 111:513, 288-297, DOI:
10.1080/01621459.2015.1005839

3. Kong, X.B., Liu, Z., and Jing, B.-Y. (2015). Testing for pure-jump processes for high-frequency
data.  Annals of Statistics 43(2), 847-877.
4. Liu, Z., Ahmed Abbas, Jing, B.-Y.∗, Gao, X.∗ (2012).  WaVPeak: picking NMR peaks through wavelet
transform and volume-based filtering. Bioinformatics, 28(7), 914-920. (Joint corre- sponding
author∗).

5. Jing, B.-Y., Kong, X.B., Liu, Z. (2012). Modeling high frequency data by pure jump processes.
Annals of Statistics, 40(2), 759-784.

6. Jing, B.-Y., Kong, X.B., Liu, Z., and Mykland, P. (2012). On the jump activity index for semi-
martingales. Journal of Econometrics, 166, 213-223.

7. Jing, B.-Y., Kong, X.B., Liu, Z. (2011). Estimating the jump activity index of Levy processes
under noisy observations using high frequency data. Journal of the American Statistical
Association, 106, 558-568.

8. Jing, B.-Y., Pan, G.M., Shao, Q.M., Zhou, W. (2010). Nonparametric estimate of spectral density
functions of random matrices. Annals of Statistics, 38, 3724-3750.

9. Bentkus, V., Jing, B.-Y., and Zhou, W. (2009). On normal approximations to U -statistics. Annals
of Probability, 37, 2174-2199.

10. Jing, B.-Y., Yuan, J.Q. and Zhou, W. (2009). Jackknife empirical likelihood. Journal of the
American Statistical Association, 104, 1124-1232.

11. Jing, B.-Y., Shao, Q.M. and Zhou, W. (2004). Saddlepoint approximation for Student’s
t-statistic with no moment conditions. Annals of Statistics, 32, 2679–2711.

12. Jing, B.-Y., Shao, Q.-M. and Wang, Q.Y. (2003). Self-normalized Cram´er-type large deviations
for independent random variables.  Annals  of  Probability, 31, 2167-2215.

13. Jing, B.-Y. and Wang, Q.Y. (2003). Edgeworth expansions for U -statistics under minimal condi-
tions. Annals of Statistics, 31, 1376-1391.

14. Wang, Q.Y. and Jing, B.-Y. (1999). An exponential non-uniform Berry-Esseen bound for self-
normalized sums. Annals of Probability, 27, 2068-2088.

15. Fisher, N., Hall, P., Jing, B.-Y. and Wood, A. (1996). Improved pivotal methods for
constructing confidence regions with directional data. Journal of the American Statistical
Association, 91, 1062-1070.

16. Hall, P. and Jing, B.-Y. (1996). On sample re-use methods for dependent data. Journal of Royal
Statistical Society, Series B, 58, 727-737.

17. Jing, B.-Y. and Wood, A. (1996).  Exponential empirical likelihood is not Bartlett correctable.
Annals of Statistics, 24, 365-369.

18. Hall, P., Horowitz, J. and Jing, B.-Y. (1995). On blocking rules for the bootstrap and
dependent data. Biometrika, 82, 561-74.

19. Hall, P. and Jing, B.-Y. (1995). Uniform coverage bounds for confidence intervals and
Berry-Esseen theorems for Edgeworth expansion. Annals of Statistics, 23, 363-375.

20. Jing, B.-Y., Feuerverger, A. and Robinson, J. (1994). On the bootstrap saddlepoint approxima-
tions. Biometrika, 81, 211-215.

21. Jing, B.-Y. and Robinson, J. (1994). Saddlepoint approximations for marginal and conditional
probabilities of transformed variables. Annals of Statistics 22, 1115-1132.